MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Defective Component (2292); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implantation procedure, he had to widen the incision for every suspect device used.The surgeon stated that the usual incision size was 2.4 mm, but this wasn't enough for the suspect device, so he had to widen the incision to 2.5 to 2.6 mm to insert the cartridge tip into the patient's eye.There was patient contact, but no impact on the patient as the cataract operation was completed without any problems after the incisions were widened.There are seven medical device reports associated with this complaint.This report is 2 of 7.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).Reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was added in d.10.And h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated viscoelastic information was not provided.The root cause cannot be determined for the reported complaint.The facility discarded the sample.A root cause cannot be determined without physical examination of the product.It is unknown if the tip was damaged during delivery.It is unknown if qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the iol with the preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Nozzle manufacturing is a validated operation, with specifications that are maintained and documented.No changes have been made for the manufacturing of ultrasert nozzles.Supplier manufacturing records as well as their certificate of compliance verify the dimensional measurements are within specifications.Ultrasert devices have two nozzle sizes depending on the diopter of the lens.The 27.5 d to 30.0 d iols are provided with the c-size nozzle denoted by a c on the top of the nozzle.Prior to lens implantation confirm the following: an appropriate incision is made for the corresponding nozzle size; the lens is properly positioned; and the haptics are properly folded.Then, insert the nozzle tip into the incision as far as needed to facilitate lens implantation, using the depth guard as the insertion limit, and aim the nozzle tip at the anterior capsule opening.Information was provided that the surgeon used a non-company 2.4 mm knife, but has to widen the incision to 2.5 to 2.6 mm.Company representatives have been working with the facility to determine the cause of the issue.A trial of an company knife is being conducted.These are the only complaints of this type for this device.Facility is going to do a trial use of an company knife.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Corrected information was added in b.2.And h.6.(fda product problem code has been updated).The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20291284
Report Number1119421-2024-01890
Device Sequence Number7208655
Product Code KYB
UDI-Device Identifier00380652394727
UDI-Public(01)00380652394727(17)261125(11)231127(10)15756843(21)15756843084
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15756843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/25/2024
10/22/2024
11/20/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/23/2024
11/18/2024
12/18/2024
Date Device Manufactured11/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2,4 MM MANI KNIVES.; RED MANI KNIFE 2,2 MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown